Alert archive / Massachusetts / Special Weather Statements in 2017

Special Weather Statement, NWS Boston/Norton, MA

March 1, 2017Bristol County, Plymouth County, Massachusetts; Bristol County, Newport County, Rhode Island

NWS Boston/Norton, MA issued this special weather statement at Mar 1, 2017, 12:13 PM EST for Bristol County, Plymouth County, Massachusetts; Bristol County, Newport County, Rhode Island. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 1, 2017, 12:13 PM EST (17:13 UTC)
Expired
Mar 1, 2017, 1:00 PM EST
In force
47 min
Issued by
NWS Boston/Norton, MA

Counties Bristol County, MA, Plymouth County, MA, Bristol County, RI, Newport County, RI

The radar

The Boston radar (KBOX), 36 km from the middle of the area, began a volume at 17:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 5.2 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2017-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2017-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 188 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
658 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
188 m²/s²
0-3 km storm-relative helicity
196 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

378 
WWUS81 KBOX 011713
SPSBOX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Taunton MA
1213 PM EST WED MAR 1 2017
 
MAZ017>021-RIZ002-004-005-007-011800-
Eastern Plymouth MA-Northern Bristol MA-Southern Bristol MA-
Southern Plymouth MA-Western Plymouth MA-Bristol RI-Eastern Kent RI-
Newport RI-Southeast Providence RI-
1213 PM EST WED MAR 1 2017

...Strong Thunderstorm in southern Plymouth...Bristol...northeastern
Washington...Newport...northeastern Kent...southeastern Providence
and Bristol Counties...

At 1212 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Cranston to Jamestown. Movement was east
at 50 mph.

Pea size hail and winds in excess of 40 mph will accompany these
storms.

Locations impacted include...
Providence, New Bedford, Fall River, Warwick, Cranston, Pawtucket,
Plymouth, Taunton, East Providence, Dartmouth, Johnston, Bridgewater,
North Kingstown, Marshfield, Newport, Bristol, Marion, Attleboro,
Middleborough and Wareham.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when these storms approach. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.

&&

LAT...LON 4159 7143 4159 7140 4160 7141 4162 7140
      4162 7141 4163 7140 4165 7141 4165 7143
      4164 7145 4182 7151 4212 7069 4170 7064
      4144 7138
TIME...MOT...LOC 1712Z 249DEG 70KT 4177 7144 4153 7136 

$$

DUNTEN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Mar 1, 10:28 AM EST, 1 hour 45 minutes earlier.

Area forecast discussion, Mar 1, 10:28 AM EST, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
1028 AM EST Wed Mar 1 2017

.SYNOPSIS...

Unseasonably mild, wet weather with the chance of thunderstorms
through tonight. Dry weather on tap for Thursday, but it will be
very windy with much cooler temperatures. An arctic cold front
crosses the region late on Friday, bringing dry but unseasonably
cold weather Friday night and Saturday with temperatures 15 to
20 degrees below normal. Moderating temperatures begin on Sunday
and particularly by Monday and Tuesday along with a chance for
a period or two of precipitation.

&&

.NEAR TERM /INTO EVENING/...

1030 am update...

Severe Weather:

The risk of strong to severe weather remains low. Potent H5-7
mid level impulse will quickly sweep across the region over the
next several hours into the early afternoon with accompanying
widespread rain and embedded heavier showers and thunderstorms
given how saturated the environment has become and the parallel
SW-NE mean cloud bearing layer and shear. Through mechanical
mixing / precipitation drag down to the surface with heavier
showers / thunderstorms, have continued the isolated thunderstorm
wording to contain the threats of heavy rain and gusty winds.
This given the high shear, weak instability setup. Recognize the
astonishing values of helicity and shear but won't reiterate
here.

It's behind this wave that already clearing is being observed
over W Upstate NY. A gut feeling that subsidence will evolve
over the region at the prime time when destabilization will take
place (aforementioned meso-ridging as noted by the previous
forecaster). Indications of column drying within model forecast
data around H85-7. A lot of model signal that suggests a lack
of convergent forcing over S New England. That rather the line
convection presently W of the Appalachains over the E Ohio River
Valley follows the corfidi vector flow E/SE towards regions of
higher instability and thetaE. Perhaps the present line of
convection stretches N towards region of MUCAPE into Central
Upstate NY as the SPC Mesoanalysis suggests. But thinking such
an evolution N will be across PA and progress E towards the NJ
coast perhaps clipping the S coast of New England.

Feel the previous forecast discussion states things succinctly:

"Late afternoon/evening...Following the initial band moving
through early this afternoon, brief meso-ridging will yield a
lull as secondary convection fires upstream in an area of very
high CAPE/shear across PA/MD/NJ which will begin to slide E.
With this convection, there is an upward pulse in shear with
0-3km nearing 50 kt and helicity values exceeding 200 and EHI
almost 2.0 across CT and W MA especially. MU CAPE values also
increase with 500-1000 j/kg with some mid lvl lapse rates
exceeding 7.0C/km. These values are in fact stronger than those
during the Conway, MA tornado of 2/25. Therefore, if any of
these TSRA are able to slide into CT/RI, will need to be
vigilant and monitor for not only strong, damaging winds (which
will be the primary SVR mode), but also another isolated tornado.

However, again there are mitigating factors. First is the lack
of a low lvl vorticity/convergence source (the cold front
provided that this past Saturday). The other, is the brief mid
lvl subsidence inversion that develops in the meso-ridge.
Bufkit profiles show a layer of dry air which may limit CAPE
profiles somewhat and a recent trend in guidance is to reduce
QPF in from 18Z – 00Z, a potential red flag. In fact, the
strongest convection may follow the Bunkers storm motion to the
S, toward the peak LLJ core and region of higher CAPE values."

Another concern is when the cold front sweeps across the region
late during the evening and overnight hours. Still a decent
environment of high thetaE air along with strong 0-1 km and 0-6
km bulk shear with SW to NE mean cloud bearing layer with the
aforementioned bulk shear vectors, parallel. There are subtle
hints that prior to cold frontal passage that a decent slug of
instability creeps N just prior. However dry air could deter
convection. Something that will need to be watched closely. It
is of some question whether the convection ongoing to the S/W
will rob the better environment from advecting N.

This is quite the chaotic setup to which higher confidence may
not come till 1 to 2 hours prior to an event. Right now, we
still feel there is a low risk of strong to severe storms.

Fog:

Will continue to be an issue along the immediate coast given the
surge of higher dewpoint air over the colder waters. Focus
mainly along the S/SE coast given breezy SW winds, thus the E
coast of MA should clear out as the latest webcams are already
showing. Only low clouds remain. Feel this issue continues all
the way through into the evening hours. It'll take the cold
front to push this anomalous, moist airmass out of here. However
with the slug of widespread rain with embedded heavier showers
and thunderstorms, could see some possible improvement. Still a
very soupy, warm, moist airmass across the region. Not entirely
optimistic in viewing signals from the HRRR.

&&

.SHORT TERM /OVERNIGHT/...

Cold frontal passage after midnight...

One more last push with the actual cold front tonight, the
primary issue would be brief heavy shower with gusty winds
however, mainly due to the fact that drier air will already be
training into the column aloft which may limit the ability for
any further convective threat. However, following the cold fropa,
during the early morning hours cold advection could yield some
strong wind gusts thanks to increased mixing. A wind advisory
will be issued, with more on this below.

Admittedly, all of this is to say there are a few rounds of
isolated severe weather but with several mitigating factors
which cannot be overlooked, and may, ultimately result in little
to no actual impacts. However given that there remains a low-mod
threat for an isolated mod-high impact event it would be
premature to completely remove the risk altogether.

The best bet will be to stay tuned to last minutes updates and
warnings as the day progresses.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...

Highlights...

* Very windy and turning much cooler Thu
* Band of snow probably remains to our south Fri
* Brief shot of arctic air Fri night and Sat
* Moderating temps begin Sunday afternoon
* Unsettled weather possible at times Mon/Tue with milder temps

Details...

Thursday...

Intensifying low pressure lifting into the Canadian Maritimes will
result in strong northwest winds and much cooler temps.  Early
morning temps in the 40s to the lower 50s will fall into the 30s to
lower 40s by mid afternoon.  Excellent mixing with very steep
surface to 850 mb lapse rates support northwest wind gusts of 40 to
50 mph with the low risk for a few gusts up to 55 mph.  Have gone
ahead and issued a wind advisory for the entire region.  These winds
coupled with the falling temps will make it feel rather chilly given
our recent stretch of unusually mild temperatures. Should see a fair
amount of strato-cumulus clouds across the region but it will be dry
other than the low risk for a passing sprinkle/flurry.

Thursday night...

Winds diminish some Thursday evening, but cold advection will
continue.  Low temps should drop into the upper teens and 20s, but
dry weather will continue.

Friday...

The upper trough continues to amplify over the northeast allowing
progressively colder weather.  High temps on Friday should only be
in the 35 to 40 degree range, but with less wind than Thursday. Will
need to keep an eye on a fast moving wave of low pressure and its
associated snow shield.  Based on most of our model guidance feel
that this band of snow should pass to our south, resulting in dry
weather.  We should mention that the 00z NAM was alone in showing a
snowstorm south of the MA Pike.  This appears to be very unlikely
and there may be some convective feedback issues in the model.

Friday night and Saturday...

Vigorous shortwave and closed low will be dropping southeast into
Northern New England.  This will allow a shot of arctic air to spill
into the region with 850T dropping below -20C.  Quite the drastic
change from our recent stretch of weather.  Low temps Friday night
should be well down into the teens...with perhaps some single digits
in northwest MA.  High temps on Saturday will only recover into the
25 to 30 degree range with a gusty northwest wind.  Wind chills late
Friday night and Saturday morning will be in the -5 to 10 above zero
range.

Dry weather should prevail despite the very cold weather Friday
night and Saturday.  The one exception may be across the outer-Cape.
If winds take on a NNW component there could be a period of ocean
effect snow showers.

Sunday...

Upper trough begins to move northeast and away from the region
allowing for somewhat milder temps.  High pressure should keep the
weather dry with afternoon highs recovering well into the 30s to
near 40.

Monday and Tuesday...

Low confidence this far out but should see moderating temps continue
with digging trough across the north central part of the country.
May see a period of light snow/ice/light rain late Sun night/Mon in
the warm air advection pattern...but upper level ridging may keep
precip amounts light and spotty.  Better chance for a period of
precip sometime on Tue with a cold frontal passage, but with the
main low likely tracking to our northwest ptype will probably be
mostly rain showers.

&&

.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...

Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Tonight/...Moderate confidence.

Today into tonight...
SCT-BKN SHRA and isolated TSRA throughout the period. MVFR
across the interior and E coast, whereas IFR-LIFR over the S
coast with BR/FG. SW winds 15 with gusts 25-35 kts. Yet LLWS,
mainly uni-directional shear, threat aloft with SW 60-65 kt
flow 2 kft agl. Improving conditions late towards midnight as
winds back out of the W and gust with greater intensity, around
30 to 35 kts, into Thursday morning.

KBOS TAF...Moderate confidence in TAF. Not expecting much in the
way of visibility issues given a SW persistent wind.

KBDL TAF...Moderate confidence in TAF.

Outlook /Thursday through Sunday/...

Thursday...High confidence.  VFR but with northwest wind gusts of 35
to 40 knots with brief/localized gusts up to 45 knots possible.

Friday through Sunday...High confidence in mainly VFR conditions.
Northwest wind gusts of 25 to 35 knots expected on Saturday.

&&

.MARINE...

Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

1030 am update...No major changes to the forecast.

Short Term /through Tonight/...

S-SW winds increase today reaching 25+ kt across all waters by
this afternoon. On the S waters gusts to 35 kt possible.
Otherwise showers/fog will lead to continued low vsbys.

By tonight, once winds shift to the W, gusts 35-45 kt are
expected across all waters.

Therefore, Gale Warnings will be issued, first for the S waters
starting late this afternoon, then for all waters late tonight.

Outlook /Thursday through Sunday/...

Thursday...High confidence.  Northwest wind gusts of 35 to 45 knots
in the cold air advection pattern.  Gale Warnings posted for all
waters.

Thursday night and Friday...Moderate to high confidence.  Northwest
wind gusts drop to small craft levels Thursday night and probably
below those levels for a time on Friday.  This a result of a
weakening pressure gradient.

Friday night and Saturday...Moderate to high confidence.  An arctic
cold front crosses the region and the result should be northwest
wind gusts of 30 to 40 knots late Friday night and especially on
Saturday.  Gale warnings will likely be needed again.  In
addition...arctic airmass will generate widespread light freezing
spray and probably some pockets of moderate freezing spray late Fri
night/Sat am.  A freezing spray advisory may be needed for some
waters.

Sunday...Moderate to high confidence.  Northwest wind gusts should
diminish to small craft levels as a ridge of high pressure slowly
builds in from the west.

&&

.HYDROLOGY...

There is still snowpack across N New England and subsequent
melt water that can move downriver. In addition, there is more
rain forecast across the Northeast through tonight. These
additional rains combined with snow melt will likely result in
river rises in the near future.

Those with interests along the mainstem rivers should stay aware
of the latest forecasts as conditions will likely change through
the late week period.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...

CT...Wind Advisory from 1 AM to 7 PM EST Thursday for CTZ002>004.
MA...Dense Fog Advisory until 10 AM EST this morning for MAZ020>024.
     Wind Advisory from 1 AM to 7 PM EST Thursday for MAZ002>024-
     026.
RI...Dense Fog Advisory until 10 AM EST this morning for RIZ003>008.
     Wind Advisory from 1 AM to 7 PM EST Thursday for RIZ001>008.
MARINE...Gale Warning from 6 AM to 7 PM EST Thursday for ANZ231>235-237.
     Gale Warning from 7 AM to 7 PM EST Thursday for ANZ230-236.
     Gale Warning from 4 AM to 7 PM EST Thursday for ANZ250-251.
     Gale Warning from 1 PM this afternoon to 7 PM EST Thursday for
     ANZ254>256.

&&

SYNOPSIS...Frank/Doody
NEAR TERM...Frank/Sipprell
SHORT TERM...Doody
LONG TERM...Frank
AVIATION...Frank/Doody/Sipprell
MARINE...Frank/Doody/Sipprell
HYDROLOGY...WFO BOX Staff
Hazardous weather outlook, Mar 1, 7:25 AM EST, 4 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Taunton MA
725 AM EST Wed Mar 1 2017

CTZ002>004-MAZ002>019-026-RIZ001-002-021230-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Northern Middlesex MA-
Northwest Providence RI-Southeast Providence RI-
725 AM EST Wed Mar 1 2017

...WIND ADVISORY IN EFFECT FROM 1 AM TO 7 PM EST THURSDAY...

This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts, northeastern Massachusetts,
southeastern Massachusetts, western Massachusetts and northern
Rhode Island.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

There is potential for a few strong to severe thunderstorms
this afternoon and evening...but the higher risk will exist
southwest of our region. If any strong to severe thunderstorms are
able to develop...the main risk would be isolated damaging wind
gusts.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

We will continue to watch the river levels of the lower Connecticut
river. The combination of snowmelt and heavy rain this weekend may
rise the river to above action stage, or even minor flood.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MAZ020>024-RIZ003>008-021230-
Southern Bristol MA-Southern Plymouth MA-Barnstable MA-Dukes MA-
Nantucket MA-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
725 AM EST Wed Mar 1 2017

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...
...WIND ADVISORY IN EFFECT FROM 1 AM TO 7 PM EST THURSDAY...

This Hazardous Weather Outlook is for southeastern Massachusetts,
northern Rhode Island and southern Rhode Island.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Dense Fog Advisory.
   Wind Advisory.

There is potential for a few strong to severe thunderstorms
this afternoon and evening...but the higher risk will exist
southwest of our region. If any strong to severe thunderstorms are
able to develop...the main risk would be isolated damaging wind
gusts.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

We will continue to watch the river levels of the lower Connecticut
river. The combination of snowmelt and heavy rain this weekend may
rise the river to above action stage, or even minor flood.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ254>256-021230-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
725 AM EST Wed Mar 1 2017

...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EST
THURSDAY...

This Hazardous Weather Outlook is for Massachusetts coastal waters
and Rhode Island coastal waters.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

Another round of Gale Force Wind Gusts is expected on Saturday.
There
may also be some pockets of moderate freezing spray Saturday
morning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ250-251-021230-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
725 AM EST Wed Mar 1 2017

...GALE WARNING IN EFFECT FROM 4 AM TO 7 PM EST THURSDAY...

This Hazardous Weather Outlook is for Massachusetts coastal waters.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

Another round of Gale Force Wind Gusts is expected on Saturday.
There
may also be some pockets of moderate freezing spray Saturday
morning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ231>235-237-021230-
Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay-
Rhode Island Sound-Block Island Sound-
725 AM EST Wed Mar 1 2017

...GALE WARNING IN EFFECT FROM 6 AM TO 7 PM EST THURSDAY...

This Hazardous Weather Outlook is for Massachusetts coastal waters
and Rhode Island coastal waters.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

Another round of Gale Force Wind Gusts is expected on Saturday.
There
may also be some pockets of moderate freezing spray Saturday
morning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ230-236-021230-
Boston Harbor-Narragansett Bay-
725 AM EST Wed Mar 1 2017

...GALE WARNING IN EFFECT FROM 7 AM TO 7 PM EST THURSDAY...

This Hazardous Weather Outlook is for Massachusetts coastal waters
and Rhode Island coastal waters.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

Another round of Gale Force Wind Gusts are possible on Saturday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

In the hours before

Special weather statement, Mar 1, 7:24 AM EST, 4 hours 49 minutes before
Special Weather Statement
National Weather Service Taunton MA
724 AM EST Wed Mar 1 2017

CTZ002>004-MAZ002>019-026-RIZ001-002-011500-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Northern Middlesex MA-
Northwest Providence RI-Southeast Providence RI-
Including the cities of Hartford, Windsor Locks, Union, Vernon,
Putnam, Willimantic, Charlemont, Greenfield, Orange, Barre,
Fitchburg, Framingham, Lowell, Lawrence, Gloucester,
Chesterfield, Blandford, Amherst, Northampton, Springfield,
Milford, Worcester, Foxborough, Norwood, Cambridge, Boston,
Quincy, Taunton, Brockton, Plymouth, Ayer, Foster, Smithfield,
and Providence
724 AM EST Wed Mar 1 2017

...Patchy dense fog through mid morning...

Patchy dense fog will affect the region at times through mid
morning. Motorists planning travel should be prepared for rapidly
changing visibilities over short distances. Visibility may be
down to one quarter of a mile or less in some locations. Overall,
should see visibilities improve across the region by late morning.

Frank
Special weather statement, Mar 1, 12:13 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Taunton MA
1213 PM EST WED MAR 1 2017

MAZ017>021-RIZ002-004-005-007-011800-
Eastern Plymouth MA-Northern Bristol MA-Southern Bristol MA-
Southern Plymouth MA-Western Plymouth MA-Bristol RI-Eastern Kent RI-
Newport RI-Southeast Providence RI-
1213 PM EST WED MAR 1 2017

...Strong Thunderstorm in southern Plymouth...Bristol...northeastern
Washington...Newport...northeastern Kent...southeastern Providence
and Bristol Counties...

At 1212 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Cranston to Jamestown. Movement was east
at 50 mph.

Pea size hail and winds in excess of 40 mph will accompany these
storms.

Locations impacted include...
Providence, New Bedford, Fall River, Warwick, Cranston, Pawtucket,
Plymouth, Taunton, East Providence, Dartmouth, Johnston, Bridgewater,
North Kingstown, Marshfield, Newport, Bristol, Marion, Attleboro,
Middleborough and Wareham.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when these storms approach. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.

&&

LAT...LON 4159 7143 4159 7140 4160 7141 4162 7140
      4162 7141 4163 7140 4165 7141 4165 7143
      4164 7145 4182 7151 4212 7069 4170 7064
      4144 7138
TIME...MOT...LOC 1712Z 249DEG 70KT 4177 7144 4153 7136

DUNTEN

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 3:13 AM ESTWind AdvisoryBOXBarnstable, Bristol, Dukes, Essex, Franklin, Hampden and 7 more11 hr
Mar 1, 3:32 AM ESTDense Fog AdvisoryBOXBarnstable, Bristol, Dukes, Nantucket, Norfolk, Plymouth6 hr
Mar 1, 3:57 AM ESTGale WarningBOX42 hr
Mar 1, 10:04 AM ESTDense Fog AdvisoryBOXBarnstable, Bristol, Dukes, Nantucket, Plymouth10 hr
Mar 1, 2:03 PM ESTHigh Wind WarningBOXBarnstable, Bristol, Dukes, Essex, Franklin, Hampden and 7 more28 hr

Nearby

Special Weather Statements in Massachusetts, 2017Special Weather Statements in Rhode Island, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.